Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 175, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Aug 26, 2008, 1:35 AM CDT for Barbour County, Bullock County, Pike County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2008, 1:35 AM CDT (06:35 UTC)
- Expired
- Aug 26, 2008, 2:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Barbour County, AL, Bullock County, AL, Pike County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7867 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 260635 TORBMX ALC005-011-109-260700- /O.NEW.KBMX.TO.W.0175.080826T0635Z-080826T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 135 AM CDT TUE AUG 26 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL BARBOUR COUNTY IN SOUTHEAST ALABAMA... SOUTH CENTRAL BULLOCK COUNTY IN SOUTHEAST ALABAMA... EASTERN PIKE COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITY OF BRUNDIDGE... * UNTIL 200 AM CDT * AT 132 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BANKS...OR NEAR BRUNDIDGE...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... BOOT HILL BY 155 AM CDT... PICKETT BY 200 AM CDT... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3210 8567 3196 8546 3166 8577 3177 8594 TIME...MOT...LOC 0634Z 218DEG 24KT 3179 8579 $$ JONES/90
1 follow-up statement
000
WWUS54 KBMX 260647
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 AM CDT TUE AUG 26 2008
ALC005-011-109-260700-
/O.CON.KBMX.TO.W.0175.000000T0000Z-080826T0700Z/
PIKE AL-BARBOUR AL-BULLOCK AL-
147 AM CDT TUE AUG 26 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH
CENTRAL BULLOCK...WEST CENTRAL BARBOUR AND EAST CENTRAL PIKE
COUNTIES...
AT 147 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR JOSIE...OR ABOUT 10 MILES
NORTH OF BRUNDIDGE...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
PEROTE BY 155 AM CDT...
PICKETT AND 7 MILES SOUTH OF ABERFOIL BY 200 AM CDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN ALABAMA.
LAT...LON 3185 8582 3202 8574 3209 8569 3209 8567
3204 8557 3203 8556 3203 8554 3199 8551
3180 8572
TIME...MOT...LOC 0647Z 211DEG 29KT 3188 8573
$$
JONES/90What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Aug 26, 12:41 AM CDT, 54 minutes earlier.
Area forecast discussion, Aug 26, 12:41 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1241 AM CDT TUE AUG 26 2008 .UPDATED...06Z AVIATION DISCUSSION... && .DISCUSSION... MODERATE TO HEAVY RAIN BANDS CONTINUE TO ROTATE NORTHWARD ACROSS CENTRAL ALABAMA...WITH MUCH OF THIS ACTIVITY CURRENTLY LOCATED EAST OF INTERSTATE 65. THE CENTER OF FAY IS LOCATED NEAR MERIDIAN MS...AND CONTINUES ITS SLOW MOVE TO THE NORTHEAST...WHICH WILL TAKE IT INTO NORTHWEST ALABAMA BY TOMORROW. FOR THE REMAINDER OF TONIGHT...SHOWERS AND A POSSIBLE THUNDERSTORM WILL CONTINUE TO AFFECT THE AREA...ESPECIALLY ACROSS THE EASTERN HALF OF THE STATE. THIS ACTIVITY IS CAPABLE OF PRODUCING HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND WILL KEEP THE FLASH FLOOD WATCH GOING THROUGH AT LEAST TUESDAY MORNING. CURRENT TEMPERATURES ARE IN THE 70S...AND WITH A MOIST AIRMASS AND CLOUD COVER...EXPECT GENERALLY STEADY TEMPERATURES THROUGH THE NIGHT. ONLY MADE A FEW TWEAKS TO THE GRIDS FOR HOURLY TRENDS...AND REWORDING OF THE OVERNIGHT WEATHER GROUP. UPDATED ZONES OUT SHORTLY. 14 && .AVIATION...06Z TAF DISCUSSION. OCCASIONAL LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS MUCH OF THE EASTERN HALF OF THE AREA THROUGH THE EARLY MORNING HOURS. COMBINED WITH BR/DZ...MVFR VISIBILITIES CAN BE EXPECTED. IN THE HEAVIER RAIN SHOWERS...IFR TO BRIEF LIFR VIS ARE POSSIBLE. WITH A COMPLETELY SATURATED GROUND...EXPECT IFR VIS/CEILINGS TO CONTINUE THROUGH THE MORNING. EXPECTING RAIN SHOWERS AT ALL TERMINALS TOMORROW MORNING AND LASTING THROUGH THE TAF PERIOD. TCL WILL BE CLOSER TO THE LOW CIRCULATION...THINK MUCH OF THE SHOWER ACTIVITY WILL HOLD OFF THERE UNTIL MIDDAY. 14 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 AM TUESDAY FOR ALL AREAS. &&
Hazardous weather outlook, Aug 25, 8:46 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 846 PM CDT MON AUG 25 2008 ALZ011>015-017>050-270145- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 846 PM CDT MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. RAIN BANDS WILL CONTINUE TO PRODUCE HEAVY RAINFALL ACROSS CENTRAL ALABAMA OVERNIGHT. LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY EAST OF INTERSTATE 65. ALTHOUGH CHANCES ARE LOW...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RISES ON CREEKS AND RIVERS DUE TO PERSISTANT RAINFALL MAY PRODUCE FLOODING OF SOME CREEKS AND RIVERS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 25, 8:44 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
844 PM CDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM TORNADO TROY 31.81N 85.97W
08/25/2008 PIKE AL EMERGENCY MNGR
UNCONFIRMED TORNADO DAMAGE TROY STATE CAMPUS AND ON
NEEDMORE ROAD. REPORTED 0845
0943 AM FLASH FLOOD ALABASTER 33.23N 86.82W
08/25/2008 SHELBY AL AMATEUR RADIO
MEASURED 3INCH RECENT RAINFALL CAUSING STREET FLOODING
1058 AM FUNNEL CLOUD LINEVILLE 33.31N 85.75W
08/25/2008 CLAY AL EMERGENCY MNGR
FUNNEL CLOUD NEAR LINEVILLE
1102 AM TSTM WND DMG 6 N ODENVILLE 33.76N 86.38W
08/25/2008 ST. CLAIR AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN ON AL-23 NEAR THE PRISON.
1125 AM TSTM WND DMG 4 S ONEONTA 33.89N 86.48W
08/25/2008 BLOUNT AL EMERGENCY MNGR
UNSPECIFIED DAMAGE REPORTED AT THE BOAT LAUNCH ON THE
NORTH END OF INLAND LAKE. POSSIBLE TORNADO.
1125 AM TORNADO REMLAP 33.84N 86.61W
08/25/2008 BLOUNT AL LAW ENFORCEMENT
UNCONFIRMED TORNADO INLAND LAKE BOAT LAUNCH.
1127 AM FLASH FLOOD TALLADEGA 33.43N 86.10W
08/25/2008 TALLADEGA AL EMERGENCY MNGR
JOHNSON AVE AT COOSA STREET, DOWNTOWN TALLADEGA.
1150 AM FLASH FLOOD BESSEMER 33.38N 86.96W
08/25/2008 JEFFERSON AL AMATEUR RADIO
MORGAN ROAD AND I-459. ROAD CLOSED. 2 FEET OF STANDING
WATER ON ROAD.
1150 AM FLASH FLOOD BESSEMER 33.38N 86.96W
08/25/2008 JEFFERSON AL AMATEUR RADIO
HWY 52, 1/2 MILE FROM BESSEMER RECEIVED 3 PLUS INCHES
RAINFALL AND WATER IS OVER ROAD.
1156 AM TSTM WND DMG 4 NW CHALAFINNEE 33.59N 85.69W
08/25/2008 CLEBURNE AL TRAINED SPOTTER
POSSIBLE TORNADO. TREES DOWN ON SCENIC BYWAY WEST OF 431
BYPASS.
1216 PM TSTM WND DMG 5 NE DEARMANVILLE 33.68N 85.70W
08/25/2008 CALHOUN AL EMERGENCY MNGR
POSSIBLE TORNADO. SEVERAL RESIDENCES DAMAGED CHOCOLOCCO
WHITE PLAINS ROAD. TREES DOWN AND STRUCTURAL DAMAGE OVER
2 MILE STRETCH BETWEEN GRAND VIEW SUBDIVISON AND MOUTAIN
VIEW SUBDIVISION.
0600 PM TSTM WND DMG BANKS 31.81N 85.84W
08/25/2008 PIKE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG COUNTY ROAD 6649 JUST
OUTSIDE OF BANKS. POSSIBLE TORNADO.
&&
JWRIGHTThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:07 PM CDT | Areal Flood Advisory | BMX | Elmore, Montgomery | 3 hr |
| Aug 25, 11:28 PM CDT | Areal Flood Advisory | BMX | Pike | 3 hr |
| Aug 26, 12:36 AM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| Aug 26, 1:53 AM CDT | Tornado Warning | BMX | Barbour, Russell | 37 min |
| Aug 26, 1:58 AM CDT | Tornado Warning | BMX | Bullock | 19 min |
| Aug 26, 2:10 AM CDT | Areal Flood Warning | BMX | Jefferson | 2 hr |
| Aug 26, 2:29 AM CDT | Tornado Warning | BMX | Lee, Russell | 21 min |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.